Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Perturbations of limit-circle expressions


Author: Thomas T. Read
Journal: Proc. Amer. Math. Soc. 56 (1976), 108-110
DOI: https://doi.org/10.1090/S0002-9939-1976-0399560-5
MathSciNet review: 0399560
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: It is shown that for any limit-circle expression $ L(y) = \Sigma_{j = 0}^n {{p_j}{y^{(j)}}} $, any sequence of disjoint intervals $ \{ [{a_k},{b_k}]\} _{k = 1}^\infty $ such that $ {a_k} \to \infty $ as $ k \to \infty $, and any $ i \leqslant n - 1$, there is an expression $ M(y) = \Sigma_{j = 0}^n {{q_j}{y^{(j)}}} $ such that $ {q_i} = {p_i}$ except on $ \cup ({a_k},{b_k}),{q_j} = {p_j}$ for all $ j \ne i$, and such that $ M$ is not limit-circle.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0399560-5
Keywords: $ n$th order ordinary differential expression, Weyl theory, limit-circle condition
Article copyright: © Copyright 1976 American Mathematical Society